Alert archive / New York / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 61, NWS Buffalo, NY

July 10, 2024Lewis County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 10, 2024, 5:04 PM EDT for Lewis County, New York. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2024, 5:04 PM EDT (21:04 UTC)
Expired
Jul 10, 2024, 6:00 PM EDT
In force
56 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Lewis County, NY

The radar

The Ft Drum radar (KTYX), 22 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:10 PM EDTTSTM WND DMGLowville, NYCable line down on Sharp Street.
Jul 10, 5:25 PM EDTTSTM WND DMG5 Se New Bremen, NYA microburst with maximum winds of 70 mph began on Baldwin Road and extended slightly northeast onto McPhilmy Road. Scattered trees pointing north-northeast were downed as a result of the microburst.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 12:06 PM EDTTornado WatchSPC11 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2024-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2024-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
565 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

724 
WUUS51 KBUF 102104
SVRBUF
NYC049-102200-
/O.NEW.KBUF.SV.W.0061.240710T2104Z-240710T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
504 PM EDT Wed Jul 10 2024

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Lewis County in central New York...

* Until 600 PM EDT.

* At 504 PM EDT, a severe thunderstorm was located over Whetstone
  Gulf State Park, or 18 miles northwest of Boonville, moving
  northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lowville, Whetstone Gulf State Park, Highmarket, New Bremen,
  Watson, Martinsburg, Lyonsdale, Greig, Port Leyden, and Croghan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

A Tornado Watch remains in effect until 900 PM EDT for central New
York.

&&

LAT...LON 4342 7553 4347 7575 4354 7576 4376 7566
      4403 7516 4361 7511
TIME...MOT...LOC 2104Z 237DEG 36KT 4371 7553 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Apffel
2 follow-up statements
187 
WWUS51 KBUF 102123
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
523 PM EDT Wed Jul 10 2024

NYC049-102200-
/O.CON.KBUF.SV.W.0061.000000T0000Z-240710T2200Z/
Lewis NY-
523 PM EDT Wed Jul 10 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN LEWIS COUNTY...

At 522 PM EDT, a severe thunderstorm was located 8 miles east of
Lowville, or 18 miles west of Old Forge, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lowville, Whetstone Gulf State Park, Highmarket, New Bremen, Watson,
Martinsburg, Lyonsdale, Greig, Port Leyden, and Croghan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for central New
York.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4342 7553 4345 7564 4358 7558 4386 7547
      4403 7516 4361 7511
TIME...MOT...LOC 2122Z 237DEG 36KT 4381 7531 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Apffel
749 
WWUS51 KBUF 102151
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
551 PM EDT Wed Jul 10 2024

NYC049-102200-
/O.EXP.KBUF.SV.W.0061.000000T0000Z-240710T2200Z/
Lewis NY-
551 PM EDT Wed Jul 10 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEWIS COUNTY WILL
EXPIRE AT 600 PM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 900 PM EDT for central New
York.

&&

LAT...LON 4342 7553 4345 7564 4358 7558 4386 7547
      4403 7516 4361 7511
TIME...MOT...LOC 2150Z 237DEG 36KT 4395 7500 

$$

Apffel

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:58 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 10, 4:58 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
458 PM EDT Wed Jul 10 2024

.SYNOPSIS...
Improving conditions can be expected tonight...as the remnants
of Beryl will move through and east of our region. While some
lingering showers and thunderstorms will be possible on
Thursday...the trend towards fair weather will continue. Looking
ahead to Friday and Saturday...it will be very warm and
moderately humid as weak high pressure will be in control.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
...Flood Watch in effect for the Eastern Lake Ontario region
early this evening...

The threat for severe weather will continue to diminish from
west to east this evening...as somewhat more stable air is
pushing in from the west. A highly sheared environment will
remain in place though for sites east of Lake Ontario...so
strong to severe storms will remain a risk in that area for the
next few hours. The tropical airmass will also continue to
support torrential downpours...again mainly for sites east of
ROC.

While a few showers will be possible on Thursday...shortwave ridging
building in behind the departing tropical remnants will help to
provide most of the region with fair weather. It will stay on the
humid side...but fortunately it will be a few degrees cooler than
today.

Mainly fair dry weather is then anticipated for Thursday night.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
Fair dry weather will be found across the region on Friday...as an
exiting shortwave ridge and its attendant sfc high will remain in
control. It will be warm and moderately humid with temperatures
averaging just a few degrees above mid July normals.

While a shortwave will cross to the north of the region Friday night
and Saturday...sfc based ridging should be able to muscle out
continued fair weather to start the weekend. It will become warmer
and more humid though...so more uncomfortable conditions can be
expected. Max temps on Saturday are forecast to be in the mid to
upper 80s.

A more pronounced shortwave and attendant mid level trough will
cross the Lower Great Lakes Sunday and Sunday night. This should
support at least scattered shower and thunderstorm activity...but
this is NOT expected to be a washout by any means. Otherwise...it
will be on the sultry side of normal on Sunday with max temps mainly
in the upper 80s to near 90.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A broad...low amplitude longwave trough will be over the Great Lakes
region during this period. Despite the suppressed hgt field...a
westerly flow of very warm air will persist. This will maintain
temperatures that will average well above normal for Monday and
Tuesday before a little relief arrives in the wake of a passing cold
front Tuesday night.

In regards to pcpn...the trough will allow for mainly diurnally
enhanced convection each day...although the vast majority of the
time should be rain free.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
The main impacts to aviation wil be the fairly widespread strong to
severe thunderstorm activity into the early evening hours. These
storms could produce tornadic activity...especially over the Finger
Lakes region. Outside of the IFR to MVFR conditions in the
storms...mainly VFR weather is expected.

As we push into tonight...cigs across the region will drop to
between 700-1500 feet. The areal coverage of the storms will
diminish in the process. After 06z...cigs will be in the IFR to LIFR
categories. These low cigs will persist through Thursday morning.

Outlook...

Friday...Mainly VFR.
Saturday...Mainly VFR with a low chance of showers and thunderstorms
well inland from the lakes.
Sunday...Mainly VFR with a chance of showers and thunderstorms.
Monday...VFR to MVFR with scattered thunderstorms.

&&

.MARINE...
Moderate to fresh northeasterlies will remain on Lake Ontario
this evening...then as the remains of Beryl move through...winds
will back to the southwest and weaken. This will allow the
current small craft advisories on Lk Ontario and for the Lower
IAG River to expire as we work through the night. Meanwhile on
Lake Erie...mainly fresh southwesterlies will be in place.

The sfc pressure gradient will then relax throughout the region
Thursday and especially Thursday night...as high pressure from
the Upper Great Lakes will move into the region. This will
encourage winds and waves to lower through the period.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 2 AM EDT Thursday for NYZ001-003.
     Beach Hazards Statement through late tonight for NYZ002.
     Flood Watch until midnight EDT tonight for NYZ006>008.
MARINE...Small Craft Advisory from 8 PM this evening to 2 PM EDT
         Thursday for LEZ040-041.
         Small Craft Advisory until 11 PM EDT this evening for
         LOZ030.
         Small Craft Advisory until 2 AM EDT Thursday for LOZ042-
         043.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jul 10, 5:13 AM EDT, 11 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
513 AM EDT Wed Jul 10 2024

NYZ010-011-110915-
Northern Erie-Genesee-
513 AM EDT Wed Jul 10 2024

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

The remnants of Tropical System Beryl will pass across our region
today and tonight. While this will bring a soaking rainfall of one
to two inches to most locations, there could be localized corridors
of heavier rainfall that may result in flooding.

There is a Slight Risk for severe thunderstorms this afternoon and
evening, with damaging wind gusts the primary severe weather threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>005-110915-
Monroe-Wayne-Northern Cayuga-
513 AM EDT Wed Jul 10 2024

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

The remnants of Tropical System Beryl will pass across our region
today and tonight. While this will bring a soaking rainfall of one
to two inches to most locations, there could be localized corridors
of heavier rainfall that may result in flooding.

There is a Slight Risk for severe thunderstorms this afternoon and
evening, with damaging wind gusts the primary severe weather threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ019-020-085-110915-
Chautauqua-Cattaraugus-Southern Erie-
513 AM EDT Wed Jul 10 2024

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

There is a Slight Risk for severe thunderstorms this afternoon and
evening, with damaging wind gusts the primary severe weather threat.
Torrential tropical downpours with thunderstorms could produce
localized flash flooding this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ002-110915-
Orleans-
513 AM EDT Wed Jul 10 2024

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

The remnants of Tropical System Beryl will pass across our region
today and tonight. While this will bring a soaking rainfall of one
to two inches to most locations, there could be localized corridors
of heavier rainfall that may result in flooding.

There is a Marginal Risk for severe thunderstorms this afternoon and
evening, with damaging wind gusts the primary severe weather threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001-110915-
Niagara-
513 AM EDT Wed Jul 10 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

The remnants of Tropical System Beryl will pass across our region
today and tonight. While this will bring a soaking rainfall of one
to two inches to most locations, there could be localized corridors
of heavier rainfall that may result in flooding.

There is a Marginal Risk for severe thunderstorms this afternoon and
evening, with damaging wind gusts the primary severe weather threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-110915-
Jefferson-Lewis-
513 AM EDT Wed Jul 10 2024

...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is a Marginal Risk for severe thunderstorms this afternoon and
evening, with damaging wind gusts the primary severe weather threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012>014-021-110915-
Wyoming-Livingston-Ontario-Allegany-
513 AM EDT Wed Jul 10 2024

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

There is an Enhanced Risk for severe thunderstorms this afternoon
and evening, with damaging wind gusts the primary severe weather
threat. Isolated tornadoes are possible. Torrential tropical
downpours with thunderstorms could produce localized flash flooding
this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-110915-
Oswego-
513 AM EDT Wed Jul 10 2024

...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is a Slight Risk for severe thunderstorms this afternoon and
evening, with damaging wind gusts the primary severe weather threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-110915-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
513 AM EDT Wed Jul 10 2024

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Jul 10, 2:05 PM EDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
205 PM EDT Wed Jul 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     Tstm Wnd Dmg     3 NW Langford           42.62N 78.87W
07/10/2024                   Erie               NY   Emergency Mngr

            Trees and wires down.

1244 PM     Tstm Wnd Dmg     3 SE Eden               42.63N 78.86W
07/10/2024                   Erie               NY   Emergency Mngr

            Roof damage to a house.

1245 PM     Tstm Wnd Dmg     3 SE Eden               42.63N 78.86W
07/10/2024                   Erie               NY   Emergency Mngr

            Tree on house.

1246 PM     Tstm Wnd Dmg     3 ESE Eden              42.64N 78.85W
07/10/2024                   Erie               NY   Emergency Mngr

            Roof blown off house.

1247 PM     Tstm Wnd Dmg     3 WSW North Boston      42.65N 78.83W
07/10/2024                   Erie               NY   Emergency Mngr

            Tree down on a generator.

0202 PM     Tstm Wnd Dmg     3 ESE Eden              42.64N 78.85W
07/10/2024                   Erie               NY   Emergency Mngr

            Trees down.

&&

Fries
Local storm report, Jul 10, 2:37 PM EDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
237 PM EDT Wed Jul 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     Tstm Wnd Dmg     Canandaigua             42.89N 77.27W
07/10/2024                   Ontario            NY   Law Enforcement

            Powerlines down in Canandaigua. Time
            estimated from radar.

&&
Local storm report, Jul 10, 3:16 PM EDT, 1 hour 48 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
316 PM EDT Wed Jul 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     Tstm Wnd Dmg     5 NNE Geneva            42.94N 76.96W
07/10/2024                   Ontario            NY   Public

            Tree down blocking road. Time estimated from
            radar.

&&
Local storm report, Jul 10, 3:50 PM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
350 PM EDT Wed Jul 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     Flash Flood      1 NE Lowville           43.79N 75.48W
07/10/2024                   Lewis              NY   CO-OP Observer

            Water flowing over streets in Lowville.
            Rainfall of 2.32 inches from 1 pm to 324 pm.

&&
Special weather statement, Jul 10, 4:32 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Buffalo NY
432 PM EDT Wed Jul 10 2024

NYZ004-102100-
Wayne NY-
432 PM EDT Wed Jul 10 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WAYNE COUNTY THROUGH 500
PM EDT...

At 432 PM EDT, Doppler radar was tracking a strong thunderstorm near
Marion, or 16 miles east of Webster, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Newark, Marion, Lyons, Clyde, Sodus, Chimney Bluffs State Park, Rose,
Huron, Wolcott, Sodus Point, Fairville, North Rose, Alton, South
Butler, and Port Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM EDT for western New
York.

&&

LAT...LON 4317 7726 4335 7685 4335 7682 4310 7672
      4304 7715
TIME...MOT...LOC 2032Z 240DEG 30KT 4314 7711

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

HSK
Local storm report, Jul 10, 4:58 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
458 PM EDT Wed Jul 10 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     Tstm Wnd Dmg     3 N Holley              43.27N 78.03W
07/10/2024                   Orleans            NY   Law Enforcement

            Trees down near Carton and Ridge Roads. Time
            estimated from radar.

&&

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:41 PM EDTSmall Craft AdvisoryBUF40 hr
Jul 10, 3:15 AM EDTFlood WatchBUFJefferson, Lewis, Oswego19 hr
Jul 10, 4:37 AM EDTBeach Hazards StatementBUFMonroe, Niagara, Orleans17 hr
Jul 10, 7:04 AM EDTSpecial Weather StatementBUFOrleans41 min
Jul 10, 7:21 AM EDTSpecial Marine WarningBUF54 min
Jul 10, 9:39 AM EDTSpecial Marine WarningBUF66 min
Jul 10, 10:30 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis60 min
Jul 10, 11:01 AM EDTSevere Thunderstorm WarningBUFJefferson, Lewis59 min
Jul 10, 11:11 AM EDTSevere Thunderstorm WarningBUFChautauqua64 min
Jul 10, 11:29 AM EDTSpecial Marine WarningBUF44 min
Jul 10, 11:36 AM EDTSpecial Marine WarningBUF54 min
Jul 10, 11:48 AM EDTTornado WarningBUFChautauqua27 min
Jul 10, 12:07 PM EDTSpecial Marine WarningBUF83 min
Jul 10, 12:09 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua, Erie66 min
Jul 10, 12:21 PM EDTTornado Warning Tornado observedBUFCattaraugus, Chautauqua, Erie24 min
Jul 10, 12:30 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Livingston75 min
Jul 10, 12:31 PM EDTSpecial Marine WarningBUF89 min
Jul 10, 12:44 PM EDTTornado Warning Tornado observedBUFErie31 min
Jul 10, 12:48 PM EDTSpecial Marine WarningBUF57 min
Jul 10, 12:57 PM EDTSevere Thunderstorm WarningBUFLewis48 min
Jul 10, 1:06 PM EDTSevere Thunderstorm WarningBUFErie, Niagara31 min
Jul 10, 1:12 PM EDTTornado Warning Tornado observedBUFErie, Genesee, Wyoming33 min
Jul 10, 1:27 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Wayne63 min
Jul 10, 1:29 PM EDTSpecial Marine WarningBUF52 min
Jul 10, 1:33 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego57 min
Jul 10, 1:36 PM EDTTornado WarningBUFAllegany, Livingston, Monroe, Ontario39 min
Jul 10, 1:39 PM EDTSevere Thunderstorm Warning Considerable damage threatBUFLewis22 min
Jul 10, 1:42 PM EDTTornado WarningBUFAllegany33 min
Jul 10, 1:43 PM EDTTornado WarningBUFJefferson, Oswego47 min
Jul 10, 1:44 PM EDTTornado Warning Tornado observedBUFGenesee, Monroe, Orleans20 min
Jul 10, 2:01 PM EDTSpecial Marine WarningBUF89 min
Jul 10, 2:17 PM EDTTornado WarningBUFOntario, Wayne43 min
Jul 10, 2:18 PM EDTTornado WarningBUFJefferson, Lewis, Oswego42 min
Jul 10, 2:21 PM EDTTornado WarningBUFMonroe, Wayne24 min
Jul 10, 2:24 PM EDTTornado WarningBUFCattaraugus, Chautauqua28 min
Jul 10, 2:26 PM EDTSevere Thunderstorm WarningBUFLivingston, Monroe, Ontario, Wayne34 min
Jul 10, 2:36 PM EDTTornado WarningBUFMonroe, Ontario, Wayne39 min
Jul 10, 2:42 PM EDTTornado WarningBUFOntario, Wayne48 min
Jul 10, 2:43 PM EDTSevere Thunderstorm WarningBUFChautauqua29 min
Jul 10, 2:45 PM EDTSpecial Marine WarningBUF90 min
Jul 10, 2:56 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne49 min
Jul 10, 2:59 PM EDTSevere Thunderstorm WarningBUFLewis46 min
Jul 10, 3:06 PM EDTFlash Flood WarningBUFLewis7 hr
Jul 10, 3:09 PM EDTTornado WarningBUFCayuga, Oswego, Wayne51 min
Jul 10, 3:20 PM EDTTornado WarningBUFCayuga, Oswego, Wayne40 min
Jul 10, 4:05 PM EDTTornado WarningBUFJefferson, Lewis, Oswego40 min
Jul 10, 4:06 PM EDTSpecial Marine WarningBUF39 min
Jul 10, 4:26 PM EDTTornado WarningBUFOswego28 min
Jul 10, 4:32 PM EDTSpecial Weather StatementBUFWayne28 min
Jul 10, 6:17 PM EDTSpecial Weather StatementBUFLewis43 min

Nearby

Severe Thunderstorm Warnings in New York, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.